Malarone User Reviews

Malarone - User Reviews

Malarone User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Malarone sorted by most helpful. Patient Discussions FAQs


Comment from: 65-74 on Treatment for 1-6 months (Patient) Published: August 10

I still got malaria in Nigeria but I was there for 3 mos before getting it so I assume it helped. I think it might be responsible for some hair loss but can't be sure. I tolerated it well as long as I ate something before taking the med.

Related Reading: hair loss

Comment from: 55-64 Female on Treatment for 2-5 years (Patient) Published: August 04

I HAVE BEEN TAKING THIS MED EVERY OTHER MONTH FOR 3 YEARS BECAUSE I WORK OVERSEAS. I AM CUIOUS TO KNOW IF ANYONE HAS EXPERIENCED FORGETFULLNESS AFTER TAKING IT FOR AWHILE.

Comment from: travellergirl, 25-34 on Treatment for less than 1 month (Patient) Published: December 21

I took Malarone for 15 days, before stopping due to severe side effects. Rash started on feet and knees, spread to legs, arms, hands, spine and torso. Couldn't sleep for 5 nights due to intense itching, worse than any pain I've ever experienced. Don't let anyone tell you this drug is side effect free! I will never take malaria prophylaxis again; better just to try not to get bitten and get treatment if you fall ill, the side effects will ruin your holiday more than a few days ill with malaria which is easily treated.

Comment from: Sue, 45-54 on Treatment for 1-6 months (Patient) Published: October 18

Took Malaron for 9 weeks when working in Malawi. Easy to take. No listed side effects when there except - my hair started falling out (a lot). On my return, blood tests show a high reading on liver and kidney function. Now having retest to see why? I am tired, lethergic and down - the doc thinks it has been trigered by the Malaron

Related Reading: liver

Comment from: Reet, 55-64 on Treatment for less than 1 month (Patient) Published: December 17

Commenced Malarone two days before flying to South Africa.On 5th day of holiday, violently sick, extreme nausea and diarrohea, with strange feeling of giddiness, and bad nighmares. Stopped taking it one day, commenced the next day and same symptoms started again. This was affecting my holiday so I stopped taking them. Gradually felt better, although nausea continued when I got back home for a couple of weeks. Would not take this drug again. I was told that it is used for the treatment of malaria, and is very strong. Would take sprays next time, and more natural precautions. This drug is very strong.

Comment from: 55-64 Female on Treatment for less than 1 month (Patient) Published: January 04

Three days after taking this, i broke out in a rash that seems to involved every hair follicle on my back. It gradually spread down from the top of my back to my thighs. I finally saw a Doctor who told me to stop (i've left the malarial area) and the rash seems to be reducing a bit. But overall, it was one of the worst side effects I've ever experienced.

Comment from: ethiopiavisitor, 35-44 on Treatment for less than 1 month (Patient) Published: November 14

I am 8 days into using it, taking at dinner time. At day 6 to 7, I experienced nausea and lots of indigestion, burping, and gas. By day 8, I took it without food, before bed. Several hours later I woke up to vomit, hours later diarrhea; next day acid indigestion. will try one more tonight after eating. If same reaction, I need to stop. I am back in the US outside the malaria zone, tempted to stop taking the medication.

Related Reading: indigestion

Comment from: 55-64 Female on Treatment for less than 1 month (Patient) Published: August 20

Mental clarity has been compromised reuslting in cognitive decisions as questionable for safety factors on the job.

Comment from: MrsCG, 35-44 on Treatment for less than 1 month (Patient) Published: December 05

Took Malerone for only 5 days out of 11 whilst in Africa. Memory loss and brain fog whilst taking it plus I observed others with more severe symptoms so we stopped the drug. Plus we'd moved out of the "danger area". However side effects much worse when we stopped the drug 2 weeks ago. flu like symptoms, weird very vivid disturbing dreams,brain fog and eye sight slightly worse. One post reported post drug symptoms for 1 year later!!! Anyone else with this problem? Would not take this again. Would opt for prophylaxis instead.

Comment from: amy t, 35-44 on Treatment for less than 1 month (Patient) Published: August 24

I took this medication for a trip to Uganda this Summer. I did not experience any side effects as in some of the reviews. I did have a very hard time sleeping, but it was also very hot. I also took this medication with a protein bar in the morning, to prevent any stomach issues. Hope this helps! Have a nice trip....


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations